Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 41, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 8, 2021, 9:06 PM PDT for 7 counties in Nevada; 5 counties in California. It took effect at Jun 9, 2021, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 9:06 PM PDT (04:06 UTC)
- In effect from
- Jun 9, 2021, 11:00 AM PDT
- Expired
- Jun 9, 2021, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2919 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS75 KREV 090406 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 906 PM PDT Tue Jun 8 2021 CAZ073-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...West winds around 20 mph with gusts up to 45 mph expected. * WHERE...Walker. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Washoe. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-090515- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY HAS EXPIRED... $$ For more information from the National Weather Service visit http://weather.gov/rev
2 follow-up statements
447 WWUS75 KREV 090919 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 219 AM PDT Wed Jun 9 2021 CAZ073-NVZ001-100400- /O.CAN.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ /O.NEW.KREV.WI.Y.0011.210609T1800Z-210610T0400Z/ Mono County-Mineral and Southern Lyon Counties- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, and Schurz 219 AM PDT Wed Jun 9 2021 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * CHANGES...Upgraded to wind advisory all areas. * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph. Wind gusts locally to 60 mph in the more windprone spots including Highway 95 near Walker Lake. * WHERE...Mineral and Southern Lyon Counties and Mono County. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects and lake waters will be rough for all area lakes. * ADDITIONAL DETAILS...Travel restrictions for high profiles vehicles are possible. Follow instructions on highway signs and do not attempt travel on restricted highways. Winds could be strong enough to push your vehicle out of your travel lane. Check with NDOT or CalTrans for the latest road information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. && $$ NVZ004-100400- /O.EXA.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 219 AM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * CHANGES...Expanded Lake Wind Advisory to the Basin and Range. * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. Waves 1 to 3 feet on Pyramid Lake. * WHERE...Pyramid, Lahontan and Rye Patch. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-100400- /O.EXT.KREV.LW.Y.0041.210609T1800Z-210610T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 219 AM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * CHANGES...Moved up start time. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. Waves 1 to 3 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-100400- /O.EXT.KREV.LW.Y.0041.210609T1800Z-210610T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 219 AM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * CHANGES...Move up start time. * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
463 WWUS75 KREV 100355 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 855 PM PDT Wed Jun 9 2021 CAZ073-NVZ001-100500- /O.EXP.KREV.WI.Y.0011.000000T0000Z-210610T0400Z/ Mono County-Mineral and Southern Lyon Counties- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, and Schurz 855 PM PDT Wed Jun 9 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds remain gusty across the region, but will continue to decrease over the next several hours. $$ NVZ004-100500- /O.EXP.KREV.LW.Y.0041.000000T0000Z-210610T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 855 PM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds remain gusty across the region, but will continue to decrease over the next several hours. $$ CAZ072-NVZ002-100500- /O.EXP.KREV.LW.Y.0041.000000T0000Z-210610T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 855 PM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds remain gusty across the region, but will continue to decrease over the next several hours. $$ NVZ003-100500- /O.EXP.KREV.LW.Y.0041.000000T0000Z-210610T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 855 PM PDT Wed Jun 9 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds remain gusty across the region, but will continue to decrease over the next several hours. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 8, 2:54 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 2:54 PM PDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Reno NV
254 PM PDT Tue Jun 8 2021
.SYNOPSIS...
Low pressure dropping south along the West Coast will continue to
bring gusty winds to the region through tomorrow. As the low
pressure system begins to pass east through the region an
anticipated cooling trend will drop temperatures 10 to 15 degrees
below average Wednesday afternoon. Most areas should see a
continuation of dry weather, except a few showers are still
possible late Wednesday across northeast California and northwest
Nevada. More typical late day winds and a gradual warmup will
return late week into the weekend.
&&
.Discussion…
The deepening upper trough off-shore the western US will be the main
focus through Thursday evening. Model guidance still offers signs
of change as the trough and accompanying upper low begin to lift
east and northeast across NV tomorrow through Thursday morning.
Some showers and an errant thunderstorm or two may pass across
northern CA/NV later Wednesday afternoon Thursday morning. Only
some parts of northern Lassen County, Spring Valley, and northern
Washoe county should see any measurable precipitation with QPF
values ranging from a trace to a few hundredths of an inch.
* Winds remain the primary concern through Wednesday as breezy to
strong winds coupled with the widespread dry conditions
increases fire concerns over the eastern Sierra and western NV.
Slide mountain reported gusts to 50-60 mph earlier this morning
with gusts ranging 30-40 mph for most western NV locations.
Those recreating in the Sierra backcountry and on regional lake
waters are advised to take extra care. Increase hazardous
turbulence for aviators along with some blowing dust downstream
of dry sink beds will accompany the stronger gusts this evening
through tomorrow. More detailed wind information is outlined in
the fire weather discussion.
* Temperatures will be noticeably cooler with highs dropping 10-15
degrees below normal by Wed-Thu. Clearing skies and decreasing
winds will result in a very cold morning Thursday with
temperatures falling in the low-mid 20s for some Sierra valleys
with 30s to low 40s in western NV valleys. The typically colder
lower valleys will likely see a freeze as lows fall to 22-32
degrees during the pre-dawn hours. Be prepared to protect
sensitive plants Wednesday night/Thursday morning.
Friday and beyond should be a return to more normal June-like weather
with the usual afternoon breezes and warming temperatures. By
this weekend an upper ridge will continue to build over the
central US and push back west over the Great Basin and West Coast.
Although ensemble cluster guidance clearly shows a strong upper
ridge axis over the central Rockies, it does show uncertainty as
to the position of the deep trough over the Eastern Pacific. This
opens up the possibility that we may see a return to a more
progressive pattern early next week.
What is certain is a near constant dry-stable southwest upper flow should
continue over the eastern Sierra and western NV through the weekend.
Weak embedded short waves will on occasion bring afternoon breezes
and a risk of thunderstorms over Mono-Mineral counties Sunday afternoon.
A return to afternoon highs across western NV in the upper 80s-mid
90s. Sierra valleys will see warmer highs in upper 70s-80s. A more typical
summer pattern of light zephyr breezes in the late afternoons and evenings
should be the norm for the next few days. -Amanda
&&
.AVIATION...
Periods of gusty afternoon and early evening winds continue through
Wednesday as an area of low pressure pushes east into western NV.
Surface gusts will reach maximum intensity of 25-35 kts mainly
during the 18z-03z period. Mountain wave turbulence and low level
wind shear will accompany the gusty winds this afternoon into the
evening. Winds should be strong enough to produce some small dust
plumes downwind of most dry lake beds.
As the upper low tracks across northern CA/NV, showers/thunderstorm
chances into Wednesday will be limited and directed north of Susanville-
Gerlach. Therefore, area Terminals will remain VFR through this forecast
period. -Amanda
&&
.FIRE WEATHER...
No major changes. Confidence increases for a period of strong winds
across southern Mono-Mineral counties.
* Red Flag Warnings are in effect for breezy winds and low humidity
today & Wednesday for portions of W Nevada and the Eastern Sierra.
Overall today's winds are somewhat lower end (3-6 hours of RFW
conditions) with the potential for Wednesday's gusts to be
stronger with 6+ hours in the E Sierra and Highway 95 communities.
* For today the gradient relaxes slightly as trough digs off-
shore. This will limit areas that reach RFW criteria to more
east of Hwy 395 into the Nevada Basin and Range. Elsewhere,
including along the Sierra Front and up into NE California,
winds could hit critical levels but more intermittently and in
wind prone spots.
* Late tonight into early Wednesday, a dry slot will push across the
Eastern Sierra along with some strong upper level winds. This may
worsen overnight recoveries even more for the ridges and midslopes
in Mono/Mineral counties. This very dry midlevel air paired with
the dry air at the surface matches well with the Red Flag Warnings
for Wednesday. There will be some humidity values on the upward
trend north of Highway 50 for Wednesday, but the critical fire
concerns will persist for Mono and Mineral counties with the
potential for some critical conditions for wind prone areas
tonight into Wednesday. The best bet for prolonged RFW conditions
is from the Eastern Sierra into Mineral and far Southern Lyon
Counties, where wind gusts can accelerate due to wind channeling
in the S/SW oriented valleys. There will likely be a period of
enhanced winds 25-40 mph with gusts to 55 mph before peak winds
shift east Wednesday evening.
Weishahn
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning until 11 PM PDT this evening NVZ421-423-429.
Red Flag Warning from noon to 11 PM PDT Wednesday NVZ421-429.
Lake Wind Advisory from 2 PM this afternoon to 9 PM PDT this
evening NVZ001.
Lake Wind Advisory from 2 PM this afternoon to 9 PM PDT this
evening for Pyramid Lake in NVZ004.
Lake Wind Advisory until 9 PM PDT this evening NVZ002.
Lake Wind Advisory until 9 PM PDT this evening for Washoe Lake
in NVZ003.
CA...Red Flag Warning until 11 PM PDT this evening CAZ274.
Red Flag Warning from noon to 11 PM PDT Wednesday CAZ274.
Lake Wind Advisory until 9 PM PDT this evening CAZ073.
Lake Wind Advisory until 9 PM PDT this evening CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:19 AM PDT | Wind Advisory | REV | Lyon, Mineral | 19 hr |
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.